MAUDE Adverse Event Report: PORTEX; TRACHEOSTOMY

PORTEX; TRACHEOSTOMY
Model Number 100/870/085CZ
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
Information received a smiths medical tracheostomy|pvc - portex tubes blue line ultra (blu) reported a cuff deflation was noted, test was performed and pressure loss was noticed.No patient adverse events reported.
 
Event or Problem Description
Sme signed off on report.No product was returned., summary of engineering practice in h 10.
 
Additional Manufacturer Narrative
Other, other text: the investigation of the complaint was limited because no sample was returned.Customer is claiming cuff leaks which was discovered during pre-use check which is required by instruction for use as10001029-002 rev.100, page 4, instruction for use section, point 1: "the integrity of the cuff and inflation system should be checked prior to insertion".During manufacturing process the devices are 100% inflation tested, which includes inflating each device cuff and leaving for a 12 hour period.Reductions in pressure over this time are considered a failure and the device would be rejected.History of internal ncrs showed that recently there was raised internal nonconformity report ncr1826 due to cuff tear which was found after inflation test.Corrective actions have been taken including initiation of quality alert, training of whole production during production town hall meeting, replacement of gauges and equipment with sharp edges by blunt versions, warning in manufacturing procedure and establishing better organization on affected workplace.No trend of confirmed complaints in relation with this issue was identified.Unfortunately without the sample we are unable to determine true root cause of this issue.

Brand Name
PORTEX
Common Device Name
TRACHEOSTOMY
MDR Report Key11616441
Report Number3012307300-2021-02854
Device Sequence Number14215463
Product Code BTO
UDI-Device Identifier15019315104879
UDI-Public15019315104879
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K030570
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100/870/085CZ
Device Catalogue Number100/870/085CZ
Device Lot Number3980193
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer04/30/2021
Initial Report FDA Received Date04/05/2021
Supplement Report FDA Received Date05/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1